Alert archive / North Carolina / Tornado Warnings in 2019

Tornado Warning 40, NWS Raleigh, NC

July 23, 2019Johnston County, Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 23, 2019, 2:59 PM EDT for Johnston County, Wayne County, Wilson County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2019, 2:59 PM EDT (18:59 UTC)
Expired
Jul 23, 2019, 3:30 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Johnston County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:34 PM EDTTSTM WND DMG2 W Lucama, NCTREE DOWN AT SAINT MARYS CHURCH RD AND MOBLEY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2350 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2350 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

848 
WFUS52 KRAH 231859
TORRAH
NCC101-191-195-231930-
/O.NEW.KRAH.TO.W.0040.190723T1859Z-190723T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
259 PM EDT Tue Jul 23 2019

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  North central Wayne County in central North Carolina...
  Southwestern Wilson County in central North Carolina...
  Northeastern Johnston County in central North Carolina...

* Until 330 PM EDT
    
* At 258 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Clayton, or 9 miles northwest of Smithfield,
  moving east at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Smithfield, Clayton, Fremont, Micro, Selma, Kenly, Lucama, Buckhorn
  Reservoir and Flowers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3554 7798 3554 7855 3564 7855 3570 7848
      3573 7821 3573 7819 3574 7815 3576 7797
TIME...MOT...LOC 1858Z 262DEG 41KT 3562 7843 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BLAES
4 follow-up statements
754 
WWUS52 KRAH 231907
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
307 PM EDT Tue Jul 23 2019

NCC191-231916-
/O.CAN.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wayne NC-
307 PM EDT Tue Jul 23 2019

...THE TORNADO WARNING FOR NORTH CENTRAL WAYNE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning should not move 
into the area Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3559 7798 3560 7806 3558 7807 3558 7841
      3562 7843 3569 7841 3574 7815 3576 7797
TIME...MOT...LOC 1906Z 258DEG 37KT 3563 7836 

$$

NCC101-195-231930-
/O.CON.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
307 PM EDT Tue Jul 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHWESTERN WILSON AND NORTHEASTERN JOHNSTON COUNTIES...
    
At 306 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Clayton, or 8 miles north of Smithfield, moving east
at 40 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Kenly, Lucama, Flowers and Buckhorn Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3559 7798 3560 7806 3558 7807 3558 7841
      3562 7843 3569 7841 3574 7815 3576 7797
TIME...MOT...LOC 1906Z 258DEG 37KT 3563 7836 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BLAES
896 
WWUS52 KRAH 231914
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
314 PM EDT Tue Jul 23 2019

NCC101-195-231930-
/O.CON.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
314 PM EDT Tue Jul 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHWESTERN WILSON AND NORTHEASTERN JOHNSTON COUNTIES...
    
At 314 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Clayton, or 8 miles north of Smithfield,
moving east at 25 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Kenly, Flowers and Buckhorn Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3560 7806 3558 7807 3558 7832 3562 7837
      3568 7834 3570 7819 3571 7806
TIME...MOT...LOC 1914Z 265DEG 21KT 3563 7830 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BLAES
003 
WWUS52 KRAH 231925
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
325 PM EDT Tue Jul 23 2019

NCC101-195-231934-
/O.EXP.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
325 PM EDT Tue Jul 23 2019

...THE TORNADO WARNING FOR SOUTHWESTERN WILSON AND NORTHEASTERN
JOHNSTON COUNTIES WILL EXPIRE AT 330 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3560 7806 3558 7807 3558 7832 3562 7837
      3568 7834 3570 7819 3571 7806
TIME...MOT...LOC 1924Z 262DEG 41KT 3565 7817 

$$

BLAES
467 
WWUS52 KRAH 231925 RRA
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
325 PM EDT Tue Jul 23 2019

NCC101-195-231934-
/O.EXP.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
325 PM EDT Tue Jul 23 2019

...THE TORNADO WARNING FOR SOUTHWESTERN WILSON AND NORTHEASTERN
JOHNSTON COUNTIES WILL EXPIRE AT 330 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3560 7806 3558 7807 3558 7832 3562 7837
      3568 7834 3570 7819 3571 7806
TIME...MOT...LOC 1924Z 262DEG 41KT 3565 7817 

$$

BLAES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 23, 2:00 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 23, 2:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
200 PM EDT Tue Jul 23 2019

.SYNOPSIS...
A cold front will overtake a preceding composite outflow boundary
and pre-frontal trough over central and western NC, and subsequently
move southeastward across central and eastern NC through this
evening. Following, cooler and drier air will accompany high
pressure that will build across the ern US through the rest of the
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1130 AM Tuesday...

A Flash Flood Watch has been issued for a portion of the NC northeast
Piedmont and northern and central Coastal Plain, effective through
11 PM.

A positive tilt synoptic trough from srn Quebec to the lwr MS
Valley this morning will pivot sewd and into the cntl Appalachians
vicinity by 12Z Wed, with preceding 20-30 meter mid level height
falls over cntl NC throughout the period. Downstream of that trough,
a pair of convectively-enhanced vorticity maxima will track newd and
across the srn middle Atlantic states today, the lead of which has
migrated into cntl VA and is likely providing peripheral forcing for
ascent for the deepening convection over nrn and nern NC. A trailing
one over the NC Blue Ridge will track across the nwrn and nrn NC
Piedmont through 00Z, with preceding focused forcing for ascent that
will help organize a QLCS across cntl NC this afternoon.

At the surface, a synoptic front was analyzed at 16Z from near ORF
wswwd to just south of TDF and INT in cntl NC, then swwd to just
west of AVL and across nrn GA and cntl AL. Immediately preceding
that front, an outflow boundary from overnight-early morning
convection was mixing out with the erosion of MVFR ceilings and
retreating nwd across n-cntl NC late this morning; and the two
boundaries will likely merge over the nrn Piedmont during the next
hour or two. The front will continue generally sewd across cntl NC
through this evening, and offshore overnight.

While it appears damaging wind will still pose the greatest severe
risk this afternoon, particularly with respect to areas affected,
observational data increasingly supports the signal in past days of
model guidance for the development of a LEWP/mesolow (where the
foregoing boundary is intersected by a more ne to sw-oriented
convective line expected to develop ahead of the vort max initially
over the NC Blue Ridge) and progress through cntl-ern NC through
this evening. Such boundary intersection may be accompanied by an HP
supercell or meso-gamma scale bow (with nrn/cyclonic bookend vortex)
that may form and present an isolated tornado risk across the n-cntl
Piedmont and nrn Coastal Plain. Effective SRH is forecast to
increase to around 200 m2/s2 in that corridor, locally
maximized/higher along and on the immediate cool side of the east to
west-oriented portion of the foregoing boundary merger, and
reinforced by trailing stratiform precipitation.

Otherwise, training convection with high precipitation rates, amidst
deep moisture characterized by precipitable water values of around
two inches, and unseasonably strong synoptic forcing for ascent,
will present a risk of flash flooding primarily over the nrn NC
Piedmont and nrn Coastal Plain, and on a more localized basis
elsewhere.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 400 AM Tuesday...

The unseasonably strong upper trough over the Eastern US will bring
a welcome break from the persistent heat and high humidity that has
dominated in recent weeks. The upper trough will pick up TD#3 late
tonight and Wednesday keep it east and offshore.  At the surface, a
~1022 mb cell of high pressure centered over the Mid MS Valley will
strengthen as it builds east into the region. The resultant
northerly low-level flow will support below normal temps to close
for mid the late week period. Highs in the lower to mid 80s along
with ultra comfortable dewpoints in the 50s and lower 60s. Lows in
the 60s with some upper 50s in the typically cooler locations across
the NC Piedmont.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 645 AM Tuesday...

Eastern US trough will weaken through the weekend with subtropical
ridging attempting to build west across the Deep South.
Within the lingering weakness over the SE US, the GFS is most
excited in lifting a couple of upper level disturbances north along
the SE US Coast, which could bring a chance of some light precip
chances to the far SE zones. But for now, will leave the forecast
dry. Central NC looks to remain under the influence of weak sfc high
so expect gradual dry conditions  with gradual moderation to
seasonable temps and humidity levels.
&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 200 PM Tuesday...

Widespread MVFR and IFR conditions are overspreading central NC from
west to east as rain and thunderstorms move across the region
associated with a cold front.  While conditions at KFAY are
currently VFR, flight conditions will deteriorate there as well as
the afternoon progresses and the storms move east. The rain will
gradually shift east and end from west to east...ending at KINT/KGSO
by 23/22z; ending at KRDU by 24/03z; and ending at KRWI/KFAY by
24/06Z.   However, even after the rain ends, near-sfc saturation
from recent rains along with diminishing wind may promote some low
cigs and possibly some fog formation overnight, thus will keep
vis/cigs IFR overnight.  After 24/13Z...look for improving
conditions with lifts vis/cigs, becoming VFR for the rest of the TAF
period.

Outlook: High pressure will build across the middle Atlantic states
and provide for mainly dry, VFR conditions through the rest of the
week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 11 PM EDT this evening for NCZ007>011-
024>028-041>043-078.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...np
Hazardous weather outlook, Jul 23, 1:48 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
148 PM EDT Tue Jul 23 2019

NCZ011-024>028-041>043-078-241800-
Halifax-Orange-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-
Wayne-
148 PM EDT Tue Jul 23 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ040-073>077-083>086-088-089-241800-
Chatham-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
148 PM EDT Tue Jul 23 2019

...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ021>023-038-241800-
Forsyth-Guilford-Alamance-Davidson-
148 PM EDT Tue Jul 23 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>010-241800-
Person-Granville-Vance-Warren-
148 PM EDT Tue Jul 23 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ039-241800-
Randolph-
148 PM EDT Tue Jul 23 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Training showers and thunderstorms may result in localized flooding
through 5 PM EDT.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 23, 12:44 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1244 PM EDT Tue Jul 23 2019

NCZ022-038-039-231745-
Guilford NC-Randolph NC-Davidson NC-
1244 PM EDT Tue Jul 23 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN DAVIDSON...RANDOLPH AND
SOUTHERN GUILFORD COUNTIES UNTIL 145 PM EDT...

At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Thomasville, or 8 miles east of Lexington, moving east
at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
High Point, Asheboro, Randleman, North Carolina Zoo, Thomasville,
Archdale, Trinity, Pleasant Garden, Liberty and Ramseur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3556 8012 3592 8019 3605 7956 3555 7956
TIME...MOT...LOC 1644Z 256DEG 27KT 3578 8011

BLAES
Special weather statement, Jul 23, 12:46 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1246 PM EDT Tue Jul 23 2019

NCZ042-043-078-231730-
Johnston NC-Wayne NC-Wilson NC-
1246 PM EDT Tue Jul 23 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE...EASTERN
WILSON AND EAST CENTRAL JOHNSTON COUNTIES UNTIL 130 PM EDT...

At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 7 miles north of Goldsboro, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Goldsboro, Wilson, Fremont, Princeton, Lucama, Stantonsburg, Black
Creek, Pikeville, Saratoga and Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3557 7782 3543 7783 3533 7809 3548 7821
      3584 7777 3582 7775 3573 7772 3568 7766
TIME...MOT...LOC 1646Z 237DEG 30KT 3549 7801

22
Special weather statement, Jul 23, 1:28 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
128 PM EDT Tue Jul 23 2019

NCZ040-074>077-086-231845-
Lee NC-Chatham NC-Hoke NC-Harnett NC-Moore NC-Montgomery NC-
128 PM EDT Tue Jul 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...WESTERN
HARNETT...SOUTHEASTERN MONTGOMERY...LEE...NORTH CENTRAL HOKE AND
SOUTHERN CHATHAM COUNTIES UNTIL 245 PM EDT...

At 127 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 11 miles southeast of
Seagrove to 8 miles south of Biscoe. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Sanford, Southern Pines, Lillington, Carthage, Pinehurst, Biscoe,
Whispering Pines, Broadway, Robbins and Foxfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3551 7966 3551 7956 3555 7955 3562 7912
      3553 7875 3541 7878 3520 7905 3519 7909
      3517 7910 3516 7965 3518 7968 3517 7979
      3518 7985 3516 7991
TIME...MOT...LOC 1727Z 264DEG 31KT 3547 7960 3523 7978

26
Local storm report, Jul 23, 1:39 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT TUE JUL 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     4 W PLEASANT GARDEN     35.95N 79.85W
07/23/2019                   GUILFORD           NC   911 CALL CENTER

            TREE DOWN AT BURNETTS CHAPEL RD AND DRAKE
            RD.

&&

JFD
Special weather statement, Jul 23, 1:45 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
145 PM EDT Tue Jul 23 2019

NCZ040-041-076-077-231845-
Lee NC-Chatham NC-Harnett NC-Wake NC-
145 PM EDT Tue Jul 23 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARNETT...NORTHERN
LEE...SOUTHWESTERN WAKE AND CHATHAM COUNTIES UNTIL 245 PM EDT...

At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goldston, or 11 miles northwest of Sanford, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Raleigh, Cary, Sanford, Pittsboro, Fuquay-Varina, Goldston, Apex,
Holly Springs, Morrisville and Seaforth Boat Dock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3586 7873 3554 7868 3553 7870 3546 7935
      3548 7936 3550 7934 3552 7935 3552 7939
      3567 7948 3586 7905
TIME...MOT...LOC 1745Z 250DEG 36KT 3559 7932

BLAES
Local storm report, Jul 23, 1:58 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT TUE JUL 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     2 N GREENSBORO          36.11N 79.82W
07/23/2019                   GUILFORD           NC   911 CALL CENTER

            DEBRIS IN ROAD AND TREE LIMBS DOWN AT
            LAWNDALE DR AND WINGATE ST IN GREENSBORO.

&&

JFD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:00 PM EDTSpecial Weather StatementRAHDurham, Granville, Vance60 min
Jul 22, 8:14 PM EDTSpecial Weather StatementRAHOrange46 min
Jul 22, 8:23 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance67 min
Jul 22, 8:51 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson54 min
Jul 22, 8:58 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Vance, Warren55 min
Jul 22, 9:47 PM EDTSpecial Weather StatementRAHChatham, Durham58 min
Jul 22, 11:25 PM EDTSpecial Weather StatementRAHHalifax, Nash50 min
Jul 22, 11:37 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash68 min
Jul 23, 10:08 AM EDTFlash Flood WatchRAHDurham, Edgecombe, Franklin, Granville, Halifax, Johnston and 8 more7 hr
Jul 23, 11:35 AM EDTSpecial Weather StatementRAHDurham, Lee55 min
Jul 23, 12:24 PM EDTSpecial Weather StatementRAHWake66 min
Jul 23, 12:31 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake33 min
Jul 23, 12:42 PM EDTSpecial Weather StatementRAHFranklin63 min
Jul 23, 12:44 PM EDTSpecial Weather StatementRAHRandolph61 min
Jul 23, 12:46 PM EDTSpecial Weather StatementRAHWilson44 min
Jul 23, 12:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Guilford, Randolph36 min
Jul 23, 12:59 PM EDTAreal Flood AdvisoryRAHRandolph2 hr
Jul 23, 1:28 PM EDTSpecial Weather StatementRAHHarnett, Lee, Moore77 min
Jul 23, 1:45 PM EDTSpecial Weather StatementRAHChatham60 min
Jul 23, 1:47 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake43 min
Jul 23, 2:11 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore64 min
Jul 23, 2:17 PM EDTAreal Flood AdvisoryRAHChatham, Harnett, Lee, Wake2 hr
Jul 23, 2:28 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake62 min
Jul 23, 3:10 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Scotland65 min
Jul 23, 3:23 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson52 min
Jul 23, 4:40 PM EDTSpecial Weather StatementRAHCumberland65 min
Jul 23, 5:38 PM EDTSpecial Weather StatementRAHSampson, Wayne82 min
Jul 23, 6:07 PM EDTSevere Thunderstorm WarningRAHSampson53 min

Nearby

Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.